Alert archive / North Carolina / Beach Hazards Statements in 2022

Beach Hazards Statement 17, NWS Wilmington, NC

June 24, 2022New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Jun 24, 2022, 10:55 AM EDT for New Hanover County, Pender County, North Carolina. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2022, 10:55 AM EDT (14:55 UTC)
Expired
Jun 24, 2022, 7:54 PM EDT
In force
9 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 2.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2022-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2022-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WHUS42 KILM 241455
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1055 AM EDT Fri Jun 24 2022

NCZ106-108-250000-
/O.NEW.KILM.BH.S.0017.220624T1455Z-220625T0000Z/
Coastal Pender-Coastal New Hanover-
1055 AM EDT Fri Jun 24 2022

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

21
2 follow-up statements
366 
WHUS42 KILM 241457
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1057 AM EDT Fri Jun 24 2022

NCZ106-108-250000-
/O.CON.KILM.BH.S.0017.000000T0000Z-220625T0000Z/
Coastal Pender-Coastal New Hanover-
1057 AM EDT Fri Jun 24 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents for New Hanover County beaches.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
967 
WHUS42 KILM 242354
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
754 PM EDT Fri Jun 24 2022

NCZ106-108-250100-
/O.CAN.KILM.BH.S.0017.000000T0000Z-220625T0000Z/
Coastal Pender-Coastal New Hanover-
754 PM EDT Fri Jun 24 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

Longshore currents along the coastal Pender and New Hanover County
beaches have subsided.

$$

IGB

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 24, 9:20 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 24, 9:20 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
920 AM EDT Fri Jun 24 2022

.SYNOPSIS...
The weekend will bring seasonable temperatures and fairly low
humidity for late June. Rain chances increase with a cold front
by Tuesday, the boundary possibly stalling and keeping the
weather unsettled, though not enough to improve the drought
conditions.

&&

.UPDATE...
Low clouds continue to hang around inland this morning, but
should begin to clear as we head through the late morning and
early afternoon. Temperatures are on track for near-normal highs
with slightly lower humidity than normal for June. A Moderate
risk of rip currents continues for New Hanover NC beaches as
high pressure continues to build into the region this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface high builds in from the north today and tonight. The 5h
ridge to the west starts to expand east later today into tonight as
the cutoff east of the Mid-Atlantic coast opens up and lifts
northeast. Dry air aloft and mid-level subsidence increase as the
ridging aloft expands east. Increasing subsidence aloft and
aforementioned dry air will prevent deep convection from developing.
Morning clouds will dissipate a few hours after sunrise with
scattered flat cumulus developing in the afternoon. Northerly flow
will keep highs near climo. Areas along the coast may end up with
highs running a little below climo due to enhanced onshore flow.
Clear skies and light to calm winds will allow for some radiational
cooling tonight. Dewpoints in the low to mid 60s ushered in by the
surface high will allow for lows a little below climo.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Simply put Saturday will be a pleasant day. High  pressure centered
off the DelMarva coast will bring a light NE to E wind that will
import dewpoints much lower than normal for late June, and mixing
will cause them to dip even lower away from the coast and the
oceanic influence. Temperatures will be seasonably warm but the low
RH values will not yield any apparent temps above actual. Mid level
flow will remain northerly on the eastern periphery of a ridge well
to our west. Nighttime lows will be seasonable and dewpoints will
creep up just a bit as mixing grows shallow.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Another sunny day Sunday but dewpoints not expected to drop as low
as Saturday since the center of high pressure to our north moves
east and we lose the northerly component of the surface wind. Monday
turns a bit warmer and more humid and a few clouds should enter the
mix as a cold front approaches. Tough to say how much rain chances
ramp up Monday night as opposed to Tuesday as forecast soundings
don't really show deep layer saturation until 12Z, which may rather
impressively last until Thursday; good news for possibly making
progress on our drought, though the pattern will not be supportive
of substantial rains due to no mid level support in nearly zonal
flow. The entire long term period shouldn't feature any significant
deviation from climatological temperatures.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
Coastal sites cleared out a bit earlier than expected, but
satellite showing MVFR ceilings still in play for inand sites.
Ceilings will improve during the next few hours with MVFR
becoming VFR by 14Z. VFR will prevail through Sat morning with
east to northeast winds into the evening becoming light out of
the northeast tonight. Boundary layer winds tonight should be
just strong enough to prevent any widespread fog, but brief patchy
MVFR fog cannot be ruled out.

Extended Outlook...VFR through Mon with possible MVFR
conditions Tue afternoon.

&&

.MARINE...
Through Tonight:

Surface high building down the coast through tonight will maintain
east to northeast winds over the waters. Speeds today will be on the
high end of the 10 to 15 kt range with speeds decreasing tonight as
gradient weakens a bit. Seas run 2 to 3 ft with occasional 4 ft out
near 20 nm today and tonight. Seas will be a mix of an easterly wind
wave and a southerly swell.

Saturday through Tuesday... E to NE wind on Saturday as high
pressure sits off the DelMarva. NE wind chop and light E swell to
yield 2-3 ft seas. Just a slight increase in the energy of both wave
trains Sunday making the 2 ft seas more scarce. Flow turns to the SW
Monday ahead of an approaching cold front. The light E swell will
continue and the wind waves will start to adjust but overall sig
wave height forecast not to change. Wind veers all the way around to
NE if not all the way E following FROPA Monday night into Tuesday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...21
NEAR TERM...III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...III
MARINE...ILM
Hazardous weather outlook, Jun 24, 9:22 AM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
922 AM EDT Fri Jun 24 2022

AMZ250-252-254-256-NCZ087-096-099-105>107-109-110-SCZ017-023-024-032-
033-039-054>056-058-059-251330-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Inland Brunswick-Coastal Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry-
Inland Georgetown-Coastal Georgetown-Central Horry-Northern Horry-
922 AM EDT Fri Jun 24 2022

This Hazardous Weather Outlook is for the adjacent Coastal Waters,
southeast North Carolina and northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ108-251330-
Coastal New Hanover-
922 AM EDT Fri Jun 24 2022

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.